MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28186
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sheath was difficult to remove.A 5fr introducer sheath was selected for use in a trans-arterial chemoembolization (tace) procedure.Vascular access was obtained via a puncture of the right common femoral artery (cfa).The introducer sheath was advanced into the artery over a standard 0.035 guidewire.A non-bsc diagnostic catheter was advanced over the guidewire and torqued 360 degrees.At this point it was observed that the catheter could not be retracted, and a guidewire could not pass through it.A 0.018 non-bsc guidewire was attempted for use, but was unsuccessful.The catheter was managed to be removed with difficulty, and a new.035 non-bsc guidewire was advanced into the aorta.It was then observed that the catheter was completely twisted on itself.The sheath was then removed, however, it was crumpled and difficult to remove.A new 5fr introducer sheath was selected for use.There was difficulty advancing the sheath into the vessel.The sheath was observed to have coiled up under the skin which resulted in a hematoma.A new 5fr sheath was selected for use.The procedure was then able to be completed without further incident.There were no further patient consequences.The patient was expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis completed.A 5fr introducer sheath was received for technical analysis.A sheath, dilator, guidewire and non-boston scientific angiographic catheter were returned.Visual examination revealed that the sheath was deformed in a bellows-like appearance over a 50mm area from the sheath tip and that the base of the sheath had also been deformed in the same way.The non-bsc catheter was stretched out and collapsed from 40 mm to 180 mm from the tip of the catheter.

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
MEDIKIT COMPANY LIMITED
13-2 yushima 1-chome
bunkyo-ku tokyo 113-0 034
JA   113-0034
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18268060
Report Number2124215-2023-67195
Device Sequence Number19821950
Product Code DYB
UDI-Device Identifier14543527181799
UDI-Public14543527181799
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number28186
Device Catalogue Number28186
Device Lot Number23D17B3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown